Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 71, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 11, 2005, 2:30 PM CDT for 4 parishes in Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2005, 2:30 PM CDT (19:30 UTC)
- Expired
- Apr 11, 2005, 3:00 PM CDT
- In force
- 30 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties East Baton Rouge Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, West Baton Rouge Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 2:05 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -604 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 111931
SVRLIX
LAC033-047-077-121-112000-
/O.NEW.KLIX.SV.W.0071.050411T1930Z-050411T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
230 PM CDT MON APR 11 2005
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITIES OF...ZACHARY...OAK HILLS PLACE...BATON
ROUGE...BAKER
IBERVILLE PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF PLAQUEMINE
POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA
WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF PORT ALLEN
* UNTIL 300 PM CDT
* AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ERWINVILLE TO BAYOU
SORREL MOVING NORTHEAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ADDIS BY 235 PM CDT
PORT ALLEN...PLAQUEMINE AND BRUSLY BY 240 PM CDT
GARDERE BY 245 PM CDT
ZACHARY...WESTMINSTER...OAK HILLS PLACE AND BATON ROUGE BY 250 PM
CDT
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3010 9137 3011 9140 3016 9140 3017 9141
3055 9143 3070 9124 3071 9105 3039 9104
3007 9135
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:21 AM CDT, 12 hours 9 minutes earlier.
Area forecast discussion, Apr 11, 2:21 AM CDT, 12 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 221 AM CDT MON APR 11 2005 .DISCUSSION... ETA AND AVN OR NAM AND GFS MODELS SIMILAR WITH A FEW MINOR DIFFERNCES. ETA IS A TAD FASTER ON MOVING H500 LOW EAST INTO MISSOURI ON TUESDAY WHILE AVN IS ABOUT 3 HOURS SLOWER. AVN INITIALLY SHOWS A PROBLEM WITH CONVECTIVE FEEDBACK THIS MORNING WITH AN OVERLY ENHANCED VORT MAX NEAR KMOB AT 12Z THIS AM. WENT WITH THE SLIGHTLY SLOWER AVN INITIALLY AND ETA AFTER 24 HOURS. WEATHER TODAY STACKING UP FOR ANOTHER BOUT OF SEVERE WEATHER. H500 TROUGH BECOMES NEGATIVELY TILTED BY 00Z TONIGHT...LOW LEVEL JET IS ALREADY IN PLACE WITH A 35 KT VAD WINDS AT 2000 FT AND 25KT AT 100 FT...DECENT SHEAR IN THE LOW LEVELS...UPPER LEVEL SPLIT JET CORES TO THE NORTHEAST OF KSHV AND SOUTH OF KMSY OVER THE COASTAL WATERS WILL INITIALLY PALCE WESTERN HALF OF LA IN A WATCH AREA AFTWER 12OOZ AND SOUTHEAST LA UNDER THE GUN AFTER 00Z TONIGHT. WILL MENTION CHANCE SEVERE WITH CATEGORICAL POPS TONIGHT CLEARING. REST OF WEEK LOOK DRY THROUGH SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... MCB 77 58 76 49 / 80 80 0 0 BTR 76 58 76 50 / 80 70 0 0 MSY 79 63 75 55 / 70 80 10 0 GPT 76 65 77 52 / 60 80 20 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVZY...COASTAL WATERS FROM KPQL TO ATCHAFALAYA RIVER OUT 60 NM AND LAKES PONTCHARTRAIN AND MAUREPAS. &&
Hazardous weather outlook, Apr 11, 11:45 AM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1145 AM CDT MON APR 11 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-121100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1145 AM CDT MON APR 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FROM THE BATON ROUGE AREA AND AREAS NORTHWEST OF LAKE PONTCHARTRAIN NORTHWARD INTO SOUTHWEST MISSISSIPPI...AND A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE REMAINDER OF THE AREA THROUGH TONIGHT. A STRONG UPPER LEVEL DISTURBANCE AND AN ASSOCIATED SURFACE LOW PRESSURE SYSTEM OVER TEXAS WILL MOVE ACROSS THE REGION THIS AFTERNOON AND TONIGHT. NUMEROUS THUNDERSTORMS WILL DEVELOP IN ADVANCE OF THE LOW PRESSURE SYSTEM THIS AFTERNOON AND SPREAD EASTWARD TONIGHT. SOME THUNDERSTORMS WILL LIKELY BECOME SEVERE PRODUCING DAMAGING WIND GUSTS AND ISOLATED TORNADOES. STRONG...LONG LIVED...TORNADOES ARE POSSIBLE...WITH THE GREATEST RISK AT THIS TIME PRIMARILY IN THE MODERATE RISK AREA FROM THE GREATER BATON ROUGE AREA AND AREAS NORTHWEST OF LAKE PONTCHARTRAIN INTO SOUTHWEST MISSISSIPPI. HEAVY RAINFALL...A FLOOD WATCH IS ALSO IN EFFECT FOR SOUTHEAST LOUISIANA AND EXTREME SOUTH MISSISSIPPI. HEAVY RAINFALL FROM THE THUNDERSTORM ACTIVITY WILL LIKELY PRODUCE STORM TOTALS 1 TO 3 INCHES OVER THE AREA WITH LOCAL PER HOUR WITH LOCAL AMOUNTS OF 3 TO 5 INCHES. MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS AND TIDAL LAKES FOR STRONG ONSHORE FLOW OF 20 TO 25 KNOTS AND GUSTY. IN ADDITIONAL TIDES WILL RANGE FROM 1 TO 2 FEET ABOVE NORMAL DUE TO THE STRONG ONSHORE WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY EXPECT ISOLATED SHOWERS AND A FEW THUNDERSTORMS IN SOUTHERN MISSISSIPPI AND EXTREME SOUTHEAST LOUISIANA EARLY TUESDAY. OTHERWISE...DRIER WEATHER IS EXPECTED THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Apr 11, 1:45 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 145 PM CDT MON APR 11 2005 LAZ034-046-047-056-111942- ASSUMPTION LA-IBERVILLE LA-POINTE COUPEE LA-WEST BATON ROUGE LA- 145 PM CDT MON APR 11 2005 AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR WASHINGTON TO LAFAYETTE TO NEW IBERIA. THIS LINE OF THUNDERSTORMS IS MOVING TO THE NORTHEAST AT 40 MPH...AND WILL AFFECT AREAS IN AND NEAR BATCHELOR...NEW ROADS...PLAQUEMINE...AND PIERRE PART THROUGH 245 PM CDT. THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING SMALL HAIL TO THE SIZE OF MARBLES...WINDS GUSTING TO 45 MPH...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR FURTHER DETAILS OR UPDATES. 32
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:00 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Livingston | 30 min |
| Apr 11, 3:11 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 34 min |
| Apr 11, 6:00 PM CDT | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa | 45 min |
| Apr 11, 6:06 PM CDT | Special Marine Warning | LIX | 54 min | |
| Apr 11, 6:14 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche | 46 min |
| Apr 11, 6:19 PM CDT | Tornado Warning | LIX | Tangipahoa, Washington | 41 min |
| Apr 11, 6:25 PM CDT | Severe Thunderstorm Warning | LIX | Terrebonne | 65 min |
| Apr 11, 6:54 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 36 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.